Advertisement

Reactions Weekly

, Volume 1739, Issue 1, pp 189–189 | Cite as

Multiple drugs

Various toxicities: case report
Case report
  • 52 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 22-year-old woman developed cardiomyopathy, cardiogenic shock, cardiac arrest and pulmonary oedema during treatment with fentanyl. The administration of labetalol also contributed in the development cardiac arrest. Additionally, she exhibited lack of efficacy to norepinephrine, vasopressin and milrinone during treatment for cardiogenic shock and end-organ dysfunction [not all dosages, routes and durations of treatment to reactions onset stated].

The woman was admitted to the emergency department (ED) due to cardiogenic shock secondary to severe cardiomyopathy. It was reported that she had used metamfetamine (methamphetamine; illicit drug) and oral fentanyl three hours prior to the ED visit. In the ED, investigation revealed vital signs including HR of 180 bpm, BP of...

Reference

  1. Morrison LK, et al. Rescue extracorporeal membrane oxygenation therapy in methamphetamine toxicity. CJEM: Canadian Journal of Emergency Medical Care 20 (Suppl. 2): S14-S19, Oct 2018. Available from: URL: http://doi.org/10.1017/cem.2017.356 - Canada

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations